We are 144,847 members in 73 forums discussing 114,678 topics.

Help with Abbreviations

All TopicsForum: Radiation Therapy - Before, During and After → Topic: radiation headaches, anyone?

Topic: radiation headaches, anyone?

Forum: Radiation Therapy - Before, During and After — What to expect from treatment and ways to cope with side effects.

Posted on: Aug 27, 2009 11:41AM

karenn wrote:

hi everyone!  Hope you're all well!

I am on my 20th treatment of 33 and experiencing daily non-stop headaches.  Nothing excruciating, just irritating and annoying. Anyone else have such?

Wishing you all peace and great health!

~Kat

Log in to post a reply

Posts 1 - 7 (7 total)

Log in to post a reply

Aug 28, 2009 02:11PM NanaA wrote:

Not having them with rads, but it has happened to me twice.  Both times when I took new meds.  It took about 2 weeks of taking the meds for the headaches to start and they did not stop for about a month after I stopped the meds.  It turns out it was the binder they used on the pills I was having a reaction to, and it took that long before I had enough for the reaction.  I now try to get meds I am going to take for a long period of time like my prilosec in capsules for instead of pills or caplets.  My generic prilosec comes in a capsule and when time for doc to write a new scrip we just make sure it is for same thing.  Have you been taking any new meds in the not to distant past.  Just a possibility.  Annette

Dx 1/15/2009, IDC, 1cm, Stage I, Grade 2, 0/2 nodes, ER+/PR+, HER2+
Log in to post a reply

Aug 29, 2009 09:40PM karenn wrote:

HI.  Thanks for your reply.  No, no meds.  Perhaps either stress headaches or from the uncomfortable neck position during rads which could be exacerbating an previous whip-lash injury.  Unfortunetely,  a brain MRI has been ordered for Tuesday, which I am petrified to undergo due to severe claustrophobia.  Enough torture already!  I am thinking that maybe after radiation is complete in 13 days the headaches might resolve on their own.  Hope things are going well with you.  Thanks again for your reply!  

Dx 10/29/2008, IBC, 6cm+, Stage IV, Grade 3, 2/14 nodes, mets, ER-/PR-, HER2-
Log in to post a reply

Aug 30, 2009 11:49AM nas14 wrote:

I just started radiation treatments on Wed., & about 2 hours after the first treatment started getting a headache. With each treatment, the headache has gotten a little worse. It's not severe & mainly just above the bridge of my nose & at the base of my head--just enough to be quite annoying & with nausea. So far I've just been treating it with Tylenol & putting microwaved herb packs on it. I don't get headaches very often so this is irritating. Sure hope this doesn't last through the whole 6 weeks of treatment!!!

~NancyS~ OncotypeDX score 28--35 rads finished 10/14/09--started Tamoxifen 1/5/10; couldn't tolerate Femara

Dx 6/10/2009, IDC, <1cm, Stage I, 0/2 nodes, ER+/PR-, HER2-
Log in to post a reply

Aug 30, 2009 02:48PM Leah_S wrote:

I was told to drink at least 2 liters of water a day while on rads. Could mild dehydration be causing headaches for you?

Might as well try the water - at least it has no SE's!

Leah

Dx 11/3/2008, IDC, 1cm, Stage IV, Grade 3, 6/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Aug 30, 2009 08:29PM nas14 wrote:

Thanks for the suggestion! I drink lots of water anyway, but it wouldn't hurt to push for more.

~NancyS~ OncotypeDX score 28--35 rads finished 10/14/09--started Tamoxifen 1/5/10; couldn't tolerate Femara

Dx 6/10/2009, IDC, <1cm, Stage I, 0/2 nodes, ER+/PR-, HER2-
Log in to post a reply

Aug 31, 2009 11:52AM LoriL wrote:

I have a history of headaches/migraines, but had not had one for the past 2 years. About 2- 3 weeks into radiation, I had a 10 day stint of a constant lowgrade migraine. Then they went away and came back the week after I finished radiation. Again, lasted about 10 days. My Radiation Oncologist said it could have been from stress, but I honestly didn't feel stressed!  My theory is that there is a TON of natural chemicals released into our systems when there is so much tissue damage from radiation. Our body goes into "overtime" trying to heal the damage and it wouldn't surprise me if it triggered headaches. Best wishes!

Bilateral Mastectomy without reconstruction 5/28/09; Oncotype Dx 16- no chemo; Close margins so 6 weeks of rads followed by Tamoxifen for 1.5 years (discontinued due to side effects)

Dx 4/22/2009, ILC, <1cm, Stage I, Grade 2, 0/3 nodes, ER+/PR+, HER2-
Log in to post a reply

Apr 20, 2013 06:25PM ggandara wrote:

Hi Karen, i hope you are doing well. I just finished radiation 28 rounds one a half weeks ago, I have some strange headache, not much pain but some electric shock needle pains on top of head and side of forehead active. Rad doctors say there is no head ache side effects, but i attribute the head ache to the stress or fatigue from rad. How were your headaches?

gabriela